Q. My niece takes laxatives and diuretics weekly to stay in drill team weight range. Is this dangerous?
A. Both laxatives and diuretics (water pills) can deplete the body of essential minerals. If potassium and magnesium drop too much, she could suffer muscle cramps or even irregular heart rhythms. This could be especially dangerous if she is marching in warm weather, when sweating might cause further mineral loss.

Get The Graedons' Favorite Home Remedies Health Guide for FREE

Join our daily email newsletter with breaking health news, prescription drug information, home remedies AND you'll get a copy of our brand new full-length health guide — for FREE!

What Do You Think?

We invite you to share your thoughts with others, but remember that our comment section is a public forum. Please do not use your full first and last name if you want to keep details of your medical history anonymous. A first name and last initial or a pseudonym is acceptable. Advice from other commenters on this website is not a substitute for medical attention. Do not stop any medicine without checking with the prescriber. Stopping medication suddenly could result in serious harm. We expect comments to be civil in tone and language. By commenting, you agree to abide by our commenting policy and website terms & conditions. Comments that do not follow these policies will not be posted. Learn how your comment data is processed.

Your cart

Total
USD
Shipping and discount codes are added at checkout.